MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE LEAD

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE LEAD
Model Number 0187
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Codes Electric Shock (2554); Shock from Patient Lead(s) (3162); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the non boston scientific device explant procedure, this right ventricular (rv) lead was found exhibiting high shock impedances out of range.Technical services (ts) recommended to perform a defibrillation threshold (dft) test, nonetheless, the physician decided to not perform it.A new implantable cardioverter defibrillator (icd) was implanted and connected to this rv lead.The rv lead remains in service and no adverse patient effects were reported.
 
Event or Problem Description
It was reported that during the non boston scientific device explant procedure, this right ventricular (rv) lead was found exhibiting high shock impedances out of range.Technical services (ts) recommended to perform a defibrillation threshold (dft) test, nonetheless, the physician decided to not perform it.A new implantable cardioverter defibrillator (icd) was implanted and connected to this rv lead.Furthermore, the patient was seen in the clinic and a dft was performed.The high shock impedances out of range were confirmed.The rv lead remains in service and no additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that during the non boston scientific device explant procedure, this right ventricular (rv) lead was found exhibiting high shock impedances out of range.Technical services (ts) recommended to perform a defibrillation threshold (dft) test, nonetheless, the physician decided to not perform it.A new implantable cardioverter defibrillator (icd) was implanted and connected to this rv lead.Furthermore, the patient was seen in the clinic and a dft was performed.The high shock impedances out of range were confirmed.The rv lead remains in service and no additional adverse patient effects were reported.Additional information was received which indicated that, the shock lead impedance was gradually increased.This rv lead remains in service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Investigation summary: with the available information, boston scientific determined that this lead exhibited a gradual rise in low-voltage shock impedance (lvsi) measurements.This observation may be consistent with calcification of the defibrillation coil(s), however can only be confirmed if the lead is returned for analysis.The calcification phenomenon may have contributed to the reported clinical observations.Device history record review: a review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Device technical analysis: this product has not been returned to boston scientific and physical analysis could not be conducted.Investigation of the available information/data determined that the observed gradual rise in lvsi measurements was likely associated with calcification, as there was no conclusive evidence of compromised physical or electrical integrity of the lead.This condition may develop over time and can be reflected in a gradual and sustained increase in shock impedance measurements.Boston scientific issued a field safety notice to physicians in july 2025 regarding the potential for reliance defibrillation leads with expanded polytetrafluoroethylene (eptfe) coating to exhibit a pattern of gradually increasing lvsi measurements due to calcification, which may result in elevated high-voltage shock impedance (hvsi) measurements and reduced shock efficacy.Device labeling review: review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Investigation conclusion: cause traced to cause traced to device design.Gradually increasing lvsi measurements for leads with eptfe coating are suspected to be the result of encapsulation of the lead coil(s) due to calcification.Boston scientific issued a field safety notice to physicians in july 2025 regarding the potential for reliance defibrillation leads with eptfe coating to exhibit this phenomenon.Risk review: risk review is not required - the event is not reportable in an eea/great britain country + bsc is not responsible for training + no new hazard was identified.
 
Event or Problem Description

Brand Name
ENDOTAK RELIANCE G
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
CPI - DEL CARIBE
guidant puerto rico b. v.
#12, rd. #698
dorado PR 00646
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15839527
Report Number2124215-2022-48346
Device Sequence Number5717105
Product Code LWS
UDI-Device Identifier00802526531217
UDI-Public00802526531217
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P910073/S043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/18/2006
Device Model Number0187
Device Catalogue Number0187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer12/22/2022
02/05/2026
04/15/2026
Initial Report FDA Received Date11/21/2022
Supplement Report FDA Received Date01/06/2023
02/09/2026
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale